Log in
Endometriosis UK
42,047 members35,691 posts

Prostap

Hello guys, in real need of some advice!

So I had my follow up appointment at the hospital on Wednesday and it’s turns out I should be having my injections every month not every three months like I’ve been told. Will this have an effect on me?

The doctor told me that he would give me one there and then. He then sat and read the information leaflet on it, asked me where I wanted it and what side I wanted it?! He then put it in and asked the nurse to hold it why he got something. He then told me he had done it and the nurse stopped him basically he did it wrong and had to do it again.

I asked him about fertility and his words were ‘even the most infertile people can get pregnant’

If it’s not going to get rid of the endo then I don’t see the point in being on them? Shutting my ovaries down does not seem a good idea when I’ve not had children yet? I know they start back up again but what if something went wrong and now with all of the above I’m just really worried.

If anyone can help with advice on what to do it would be very much appreciated as the doctors aren’t helping!

Thanks all 💖

20 Replies
oldestnewest

Hi Ellie,

It shouldn’t effect you that much but you might experience bruising where they inject it. Whenever I had my injection they did it in my stomach. Which caused rash around the area. You might want to change doctors if your having regular injections every month.

I understand, I’m in the same boat as you but just do what you think is best for you and to better your quality of life.

No doctor can tell you otherwise.

I hope I was much help xx

Reply

Thank you! I just worry because there’s been a break between my injections of three months.

Does the prostap wear off after a month?

This was the gyne at the hospital 🤦🏼‍♀️ I’ve lost all faith in them. It’s a build up of things not just this. Had scans on NHS and was told everything’s fine but I wanted second opinion went private and found out I have polysystic ovaries and endo! He said we would only have children with help and now that’s stuck in my head. I don’t know whether to just stop everything and see what happens? It’s behind my womb the endo I don’t know if that will affect anything. They just aren’t being honest with me?!😩😭

Thank you. Nice to talk with someone that understands xx

Reply

It’s okay to worry. I worry all the time. I’ve only been on it for less than 4 months and I’ve been in and out of hospital because the pain is so bad I could eat or drink for 5 days. It’s good you went private to see another side of the spectrum and you’re on the right track.

I’d advise you to go for the Prostap and try and see how you are. If not then think long term on what’s the best option for you.

You are not alone.

Xx

Reply

1 month*

I couldn’t eat*

Auto correct on my phone is acting up.

Reply

Bloody auto correct I hate it 😂🤦🏼‍♀️

Than you so much. You have made me feel a lot better xx

1 like
Reply

It’s annoying lol

It’s alright. Good luck xx

Reply

Thank you xx

Reply

Hi there. So far I had 2 injections of Prostap (supposed to be 3 Before my surgery but then my doctor turned and said that I need to have as many as I need Before I have vacancy for surgery). Before I started I questioned my doctor about fertility as, like you, I don't have kids yet and I do want to have in the future. What he told me was that people who's trying FIV will have this injections before they get pregnant so I can see that they wouldn't affect my fertility. He said those injections will put me on a temporary menopause that will stop as soon I stop the injections and I will be fertile again, if that makes sense. My doctor as been as rude as possible and I don't get that much information either. I hope you find some more answers here.

Good luck ;)

1 like
Reply

Thank you! Hopefully it will all be ok then x

Reply

Hi

I was in the 3monthly prostrap injections and I had 3 of them as I have adenomiosis which is the same sort of thing as endo apart from the tissue is growing on the inside of my uterus and not the outside.

They put me in them because I was very heavily bleeding and was in enscruciating pain, and my consultants worlds were “we will see how you go if you have no bleeding or pain whilst on them it will prove to us that you would benefit from having a hysterectomy”. Now after having 3 of them they have gone changed their mind again and have put me back on a pill as they are now saying they hope the injections have shrunk and suppressed the adenomiosis enough to allow the pill to work, and aparantly now I shouldn’t have a period again. I am sceptical about this so I just have to wait and see.

But it should all be ok once you have finished the injections it can take 1-2 months for the injection to be fully out of your system (so I’ve read) but then everything should go back to normal. Hope this helps 😊

1 like
Reply

I had came off contraception and everything in October last year and then had my op in May and I have not had a period since, so that worries me its been nearly a year!

Thank you for replying :)

Reply

What op did you have? If you don’t mind me asking?

Reply

Laparoscopy - however they were unable to burn the endo as it is behind my womb

Reply

O right yes I had one of them because they thought I had endo..but it wasn’t until I had a colonoscopy under my gastro consultant that they found I had adenomiosis 😊

Reply

Hi Ellie, I had the prostap injection every month for 3 months and I haven’t had children yet either and it was something that scared me (I’m off them now).

The injections made me very ill for the first week after I had each injection and I will never go back on them again. They stopped the pain a bit but caused all other symptoms for me. My pain has worsened since stopping them but whilst on them I was being sick, having migraines, sleeping all the time, miserable, gained weight. However I know that not everyone reacts like this and people have really benefited from them x

Reply

Hello Lydia,

You have literally just described me! I am exactly the same, and STILL GETTING PAIN. so whats the point of going through all this to then be in pain PLUS all the side effects?!

Can I ask how you manage your pain now? Also, the past few days It has been hurting to go the loo, I am worried its spreading!

I am thinking about coming off everything and trying for a baby, as it may take years to happen and I am worried it wont happen x

Thank you x

Reply

Aw you poor thing. Where do you have endometriosis? Since I have come off the injections my pain has increased massively however my migraines and sickness has decreased. It may sound silly but try to relax a bit (believe me I know it’s hard) but if you start to put your body under stress you may have increased pain such as when going to the toilet. For the pain I have been eating a very clean diet and have been following a plan and I’ve also found walking helps, baths, hot waterbottles and also staying dosed up with pain killers. If you want to chat more privately let me know x

Reply

Hello, was feeling awful today! Would like to chat with you though if you have found things that help. It’s behind my womb so they can’t burn it off x

Reply

My email is lyd.smith98@gmail.com x

Reply

I i've only just come across this post and I just wanted to offer a bit of reassurance regarding prostap and fertility. I had monthly prostap injections for 6 months to dampen down my endo in preparation for ivf. My endo is on my womb,ovaries,bowels and goodness knows where else. I started ivf on the day I would have been due my 7th prostap and my first round worked even though I had been told to prepare for 4 attempts. I also focused on eating a hethy diet and doing yoga during this time but I feel without doubt it was that 6 month break on prostap that allowed my body to have a successful pregnancy (and another since) when all previous pregnancies had ended in miscarriage xx

Reply

You may also like...